Virginia, 2007Hail and Damaging Winds in Virginia, May 28, 2007
May 28, 2007 · NWS LWX · 6 events in 5 counties and zones
A cold front pushed south from Pennsylvania into Virginia during the evening of May 28th. A warm and unstable airmass ahead of the front allowed thunderstorms to develop across central Virginia during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed south from Pennsylvania into Virginia during the evening of May 28th. A warm and unstable airmass ahead of the front allowed thunderstorms to develop across central Virginia during the afternoon. Some of these storms became severe, producing damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 28, 1:00 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, May 28, 1:00 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
200 PM EDT MON MAY 28 2007
.SYNOPSIS...
A COLD FRONT WILL SAG SOUTH FROM SOUTHERN PENNSYLVANIA LATER THIS
EVENING BEFORE STALLING OVER SOUTHERN VIRGINIA OVERNIGHT. HIGH
PRESSURE WILL REGAIN CONTROL FOR THE END OF THE WORK
WEEK...ALLOWING WARM MOIST AIR TO ADVANCE NORTH ACROSS THE REGION. A
COLD FRONT IS EXPECTED TO APPROACH THE MID ATLANTIC FROM THE WEST
OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
MAIN STORY WITH THE CONVECTION THIS AFTN WILL BE A TALE OF MANY
BOUNDARIES. SEVERAL WEAK BOUNDARIES LEFTOVER FROM YESTERDAYS
CONVECTION STILL SOMEWHAT DETECTABLE IN RADAR IMAGERY AND
MESOANALYSIS. A WEAK DIFFERENTIAL HEATING BOUNDARY ALSO EXPECTED TO
DEVELOP LATER TODAY AS TEMPS WARM OVER THE CENTRAL AND SOUTHERN
PORTION OF THE CWA CONTRASTED AGAINST MORE EXTENSIVE CLOUD COVER
ACROSS NORTHERN TIER. MAINT SURFACE FRONTAL BOUNDARY STILL NORTH OF
THE MASON DIXON LINE ATTM BUT WILL SLOWLY SINK SOUTH AS THE DAY
PROGRESSES. DEPENDING ON HOW CONVECTION EVOLVES THIS
AFTERNOON...THAT FRONTAL BOUNDARY MAY LATER REFORM ACROSS SOUTHERN
ZONES DEPENDING ON HOW MUCH COLD POOL DEVELOPMENT CAN OCCUR WITH ANY
CONVECTION TODAY.
DEFINITELY SOME CONFLICTING SIGNALS TODAY REGARDING CONVECTION. SOME
DIFFERENCES BETWEEN YESTERDAY ARE NOTABLE. INSTABILITY WILL BE
SOMEWHAT LESS THAN YESTERDAY AS SURFACE DEWPOINTS ARE A COUPLE OF
DEGREES COOLER AND CIRRUS HAS BEEN INHIBITING STRONGEST INSOLATION.
THAT BEING SAID MLCAPES THIS AFTN STILL EXPECTED TO PEAK OUT AROUND
OR JUST ABOVE 1 KJ/KG ACROSS THE SOUTHERN 1/3 TO 1/2 OF THE CWFA.
H10-H8 CONVERGENCE IS NOT AS FOCUSED TODAY AS IT WAS YESTERDAY WHICH
WOULD SUGGEST COVERAGE TODAY WILL NOT BE AS EXTENSIVE AS YESTERDAY.
DOWNDRAFT CAPES WILL IMPRESSIVE TODAY /AOA 1 KJ/KG/ NONETHELESS AND
WITH SUMMERLIKE SOUNDINGS DOWNBURSTS ARE LIKELY AGAIN TODAY WITH THE
STRONGEST ACTIVITY. BEST ESTIMATE OF TIMING OF CONVECTION WOULD BE
PRETTY SIMILAR TO YESTERDAY OVERALL WITH ACTIVITY IN THE SHENANDOAH
VALLEY BY AROUND 19Z...WITH ADDITIONAL DEVELOPMENT FURTHER TO THE
ENE TOWARD DC/BALTIMORE BY AROUND 20-21Z. WITH THE LOSS OF THE
DIURNAL HEATING LATER THIS EVENING AND A DISTINCT LACK OF SYNOPTIC
SCALE FORCING TODAY OF ANY APPRECIABLE AMOUNT... CONVECTION SHOULD
WEAKEN RAPIDLY AFTER SUNSET AROUND 00Z OR SO.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...
ALTHOUGH CONVECTION WILL HAVE DISSIPATED BY MIDNIGHT...THE COLD
FRONT WILL STALL OVER SOUTHERN VIRGINIA OVERNIGHT. CLOUDS WILL SCOUR
OUT OVER THE NORTH FAIRLY FAST...BUT LINGER IN THE SOUTH. GRADIENT
IS EXPECTED TO SPLIT THE FORECAST AREA IN HALF NORTH TO SOUTH. THE
REMAINING FRONTAL BOUNDARY WILL SERVE AS AN AREA OF FOCUS FOR
ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT ON TUESDAY AFTERNOON.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL HELP TO QUIET THE
OVERALL PATTERN OVER THE FORECAST AREA. A WARM AND MOIST BOUNDARY
LAYER WILL ALLOW ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP
DURING THE AFTERNOON THROUGH THE END OF THE WORK WEEK. TEMPERATURES
WILL CONTINUE TO BE ABOVE NORMAL...WITH HIGHS IN THE UPPER 80S AND
LOWS AROUND 60.
MODELS CONTINUE TO SLOW DOWN THE NEXT FRONTAL SYSTEM LATER IN THE
WEEKEND. WENT CLOSE TO HPC GUIDANCE...WITH POPS BEGINNING SATURDAY
AHEAD OF THE FRONT AND CONTINUING THROUGH THE WEEKEND.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH 02Z...FOR
THE WASHINGTON DC TERMINALS AND SOUTH. DUE TO SCATTERED
COVERAGE...WILL CONTINUE MENTION OF VCTS AND CB IN CLOUD GROUP. AS
STORMS BECOME BETTER ORGANIZED...WILL AMEND ACCORDINGLY WITH MORE
SPECIFICS.
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE FOR KCHO TUESDAY
AFTERNOON DUE TO CLOSE PROXIMITY TO STALLED FRONTAL BOUNDARY.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON
HOURS THROUGH FRIDAY.
&&
.MARINE...
WINDS OVER THE WATERS STAY BELOW 15 KNOTS THROUGH THE FORECAST
PERIOD. THE COLD FRONT STALLS SOUTH OF THE WATERS OVER SOUTHERN
VIRGINIA OVERNIGHT BEFORE HIGH PRESSURE REGAINS CONTROL FOR THE END
OF THE WEEK. THE NEXT FRONT IS EXPECTED TO CROSS THE WATERS NEXT
WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...SAR
NEAR TERM...DRM
SHORT TERM...SAR
LONG TERM...SAR
AVIATION...SAR
MARINE...SAR
Hazardous weather outlook, May 28, 12:07 PM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
107 PM EDT MON MAY 28 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
107 PM EDT MON MAY 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON AS A COLD FRONT MOVES SOUTH TOWARD THE MASON DIXON LINE.
THE ATMOSPHERE AHEAD OF THE COLD FRONT WILL BE VERY MOIST AND
UNSTABLE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE
AFTERNOON AND EVENING...PRIMARILY BETWEEN 4 PM AND 7 PM. THE
PRIMARY RISK FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WHILE THERE IS STILL UNCERTAINTY REGARDING THE TIMING OF AN
APPROACHING COLD FRONT NEXT WEEKEND...CURRENT COMPUTER MODEL
PROJECTIONS SUPPORT A RISK OF SEVERE THUNDERSTORMS SUNDAY
AFTERNOON AND EVENING ACROSS THE MID ATLANTIC.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.
MANNING
In the hours before
Local storm report, May 28, 10:26 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1126 AM EDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG JARRETTSVILLE 39.60N 76.47W
05/27/2007 HARFORD MD FIRE DEPT/RESCUE
POWERLINES DOWNED.
&&
MANNINGSpecial weather statement, May 28, 12:03 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
103 PM EDT MON MAY 28 2007
DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ021-025>031-
036>042-050>057-WVZ050>055-501>504-282200-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...MARTINSBURG...CHARLES TOWN...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
103 PM EDT MON MAY 28 2007
...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING...
WARM AND HUMID AIR REMAINS IN PLACE OVER THE REGION AGAIN THIS
AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON IN THE HEAT OF THE AFTERNOON. THE AIRMASS
IS VERY UNSTABLE TODAY...AND A FEW SEVERE THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON AND EARLY THIS EVENING.
AS A COLD FRONT APPROACHES FROM THE NORTH...A BROKEN LINE OF
THUNDERSTORMS IS EXPECTED TO FOCUS IN THE AREA ROUGHLY FROM
BALTIMORE MD TO HARRISONBURG VA MOVING VERY SLOWLY TO THE
SOUTHEAST. ANY SEVERE THUNDERSTORMS ARE EXPECTED TO OCCUR
GENERALLY BETWEEN 4 PM AND 7 PM. THE PRIMARY RISK FROM THE
STRONGEST STORMS WOULD BE DAMAGING WINDS. DANGEROUS LIGHTNING AND
HEAVY RAINFALL WILL OCCUR WITH ANY THUNDERSTORMS TODAY.
THOSE ENGAGING IN OUTDOOR ACTIVITIES TODAY ARE ENCOURAGED TO
LISTEN TO NOAA WEATHER RADIO AND KEEP AN EYE ON THE SKY. MAKE SURE
YOUR OUTDOOR PLANS TODAY INCLUDE A PLAN TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES.
MANNING
Local storm report, May 28, 12:22 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
122 PM EDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG CHARLOTTESVILLE 38.04N 78.49W
05/27/2007 CITY OF CHARLOTTES VA EMERGENCY MNGR
TREES DOWN ON POWER LINES AND POWER LINES DOWNED IN THE
CITY OF CHARLOTTESVILLE. POWER OUT EARLIER ON EMMITT
STREET NOW RESTORED.
0315 PM TSTM WND DMG 2 NW BROADWAY 38.63N 78.82W
05/27/2007 ROCKINGHAM VA COUNTY OFFICIAL
TREE DOWN ON ROUTE 259 NORTHWEST OF BROADWAY.
0347 PM TSTM WND DMG 1 W MOUNT JACKSON 38.75N 78.66W
05/27/2007 SHENANDOAH VA COUNTY OFFICIAL
TREE DOWN ON MOUNT JACKSON ROAD BETWEEN SOUTH MIDDLE ROAD
AND TISINGER ROAD.
0426 PM TSTM WND DMG PINE GROVE 38.54N 78.48W
05/27/2007 PAGE VA EMERGENCY MNGR
SEVERAL TREES DOWN IN PINE GROVE.
0439 PM HAIL PINE GROVE 38.54N 78.48W
05/27/2007 M0.75 INCH PAGE VA COUNTY OFFICIAL
PENNY-SIZE HAIL REPORTED IN PINE GROVE
0445 PM TSTM WND DMG WOODVILLE 38.61N 78.18W
05/27/2007 RAPPAHANNOCK VA COUNTY OFFICIAL
TREE DOWN AT ROUTE 620 AND FIVE FORKS ROAD
0452 PM TSTM WND DMG FRONT ROYAL 38.92N 78.18W
05/27/2007 WARREN VA LAW ENFORCEMENT
A LARGE LIMB FELL ON A TRANSFORMER AND DOWNED POWER LINES
IN FRONT ROYAL. POWER OUT IN THE EASTERN PART OF THE
CITY.
0510 PM HAIL WARRENTON 38.72N 77.80W
05/27/2007 E0.88 INCH FAUQUIER VA AMATEUR RADIO
NICKEL SIZE HAIL REPORTED IN WARRENTON.
0524 PM HAIL BERRYVILLE 39.15N 77.98W
05/27/2007 M0.75 INCH CLARKE VA NWS EMPLOYEE
PENNY SIZE HAIL REPORTED IN BERRYVILLE
0538 PM TSTM WND DMG HAYMARKET 38.81N 77.64W
05/27/2007 PRINCE WILLIAM VA EMERGENCY MNGR
ONE TREE DOWN NEAR JAMES MADISON HWY AND HAYMARKET DR.
0545 PM TSTM WND DMG CHARLES TOWN 39.29N 77.86W
05/27/2007 JEFFERSON WV COUNTY OFFICIAL
TREES DOWN ON SUMMIT POINT ROAD
0605 PM TSTM WND DMG ASHBURN 39.04N 77.48W
05/27/2007 LOUDOUN VA COUNTY OFFICIAL
POWERLINES BLOWN DOWN. 911 CENTER REPORT.
0620 PM TSTM WND DMG MCLEAN 38.94N 77.18W
05/27/2007 FAIRFAX VA COUNTY OFFICIAL
MULTIPLE REPORTS OF TREES DOWN AROUND THE NORTHERN END OF
THE COUNTY. 911 CENTER REPORT. ROUTE 7 AND PIMMIT DRIVE
IN TYSONS CORNER. ALSO CHESTERFIELD AVENUE AND OLD
DOMINION DRIVE AT FOREST WOOD DRIVE.
0632 PM TSTM WND DMG ARLINGTON 38.88N 77.10W
05/27/2007 ARLINGTON VA EMERGENCY MNGR
TREES DOWN.
0637 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
05/27/2007 DISTRICT OF COLUMB DC EMERGENCY MNGR
SEVERAL TREES DOWN IN UPPER NORTHWEST.
0640 PM TSTM WND DMG OLNEY 39.15N 77.08W
05/27/2007 MONTGOMERY MD EMERGENCY MNGR
ONE TREE DOWN NEAR GEORGIA AVE AND HWY 108.
0700 PM TSTM WND DMG CAPITOL HEIGHTS 38.88N 76.91W
05/27/2007 PRINCE GEORGES MD EMERGENCY MNGR
POWERLINES DOWN ON LARCHMONT AVE.
0710 PM TSTM WND DMG BOWIE 38.96N 76.74W
05/27/2007 PRINCE GEORGES MD PARK/FOREST SRVC
200-300 TREES DOWNED. SEVERAL TREES ON VEHICLES. NO
INJURIES REPORTED.
0711 PM TSTM WND DMG 3 N WESTMINSTER 39.62N 77.01W
05/27/2007 CARROLL MD EMERGENCY MNGR
ONE TREE DOWN NEAR ROUTE 97 AND STONE RD.
0720 PM TSTM WND DMG LINTHICUM 39.21N 76.67W
05/27/2007 ANNE ARUNDEL MD EMERGENCY MNGR
TWO REPORTS OF TREES DOWN ON POWERLINES.
0720 PM TSTM WND DMG 4 N BUTLER 39.59N 76.73W
05/27/2007 BALTIMORE MD EMERGENCY MNGR
TREE BLOCKING THE ROAD NEAR FALLS RD AND MT. CARMEL RD.
0755 PM TSTM WND DMG JARRETTSVILLE 39.60N 76.47W
05/27/2007 HARFORD MD FIRE DEPT/RESCUE
POWERLINES DOWNED.
&&
SUMMARY OF 27 MAY REPORTS. CORRECTED TIME OF JARRETTSVILLE REPORT.
MANNINGSpecial weather statement, May 28, 1:50 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
250 PM EDT MON MAY 28 2007
VAZ037-038-050-281915-
ORANGE VA-GREENE VA-ALBEMARLE VA-
250 PM EDT MON MAY 28 2007
...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE AND ALBEMARLE
COUNTIES...
AT 250 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF DYKE...MOVING EAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF AMICUS...EARLYSVILLE...ADVANCE MILLS...
RUCKERSVILLE...QUINQUE...HOLLYMEAD AND EHEART WILL BE AFFECTED BY
THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
MANNING
Special weather statement, May 28, 1:52 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EDT MON MAY 28 2007
VAZ026-281915-
ROCKINGHAM VA-
252 PM EDT MON MAY 28 2007
...STRONG THUNDERSTORMS TO AFFECT ROCKINGHAM COUNTY...
AT 252 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST
NORTH OF HARRISONBURG...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITY OF MASSANUTTEN WILL BE AFFECTED BY THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
MANNING
Thunderstorm Wind, Rockingham
- When
- May 28, 2:35 PM EST
- Where
- Rockingham County, 4 mi SSW of Elkton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.367, -78.648
A Trained Spotter measured a wind gust of 60 MPH with tree limbs down south of Elkton, VA.
Hail, Rockingham
- When
- May 28, 2:39 PM EST
- Where
- Rockingham County, 5 mi SW of Elkton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.369, -78.685
A Trained Spotter reported quarter size hail southwest of Elkton, VA.
Thunderstorm Wind, Orange
- When
- May 28, 2:56 PM EST
- Where
- Orange County, Gordonsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.150, -78.180
A Trained Spotter reported a tree down over the railroad track on Route 690 in Gordonsville, VA.
Thunderstorm Wind, Madison
- When
- May 28, 3:13 PM EST
- Where
- Madison County, Madison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.380, -78.270
The Sheriff's Office reported a tree down just outside Madison, VA.
Hail, Nelson
- When
- May 28, 3:52 PM EST
- Where
- Nelson County, Lovingston
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.770, -78.880
Law Enforcement reported penny size hail in Lovingston, VA.
Thunderstorm Wind, Albemarle
- When
- May 28, 4:30 PM EST to 4:42 PM EST
- Where
- Albemarle County, 2 mi S of Greenwood to Batesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 38.021, -78.770
County Officials reported several trees down between Greenwood and Batesville in Albemarle County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, May 28, 20071 death · 1 event
- Flash Flooding in Nebraska, May 28 to 30, 2007$1.9 million · 7 events
- Flash Flooding and Hail in Texas, May 28 to 29, 2007$660,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in South Dakota, May 28, 2007$16,000 · 2 in hail · 24 events
- Tornado and Hail in Wyoming, May 28, 2007$1,000 · EF0 · 13 events
- Hail and Damaging Winds in Virginia, May 28, 2007$4,000 · 55 kt wind · 8 events
- Hail and Damaging Winds in Virginia, May 28, 2007$8,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Texas, May 28, 20071.75 in hail · 5 events
- Flash Flooding in Texas, May 28, 20074 events
- Hail and Damaging Wind in Minnesota, May 28, 20071 in hail · 4 events
- Hail in Colorado, May 28, 20070.88 in hail · 3 events
- Hail in Texas, May 28, 20071 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27295, 27290, 27292, 27293, 27291, 27294.